Taking Anti-Depressants Because of Tinnitus

Discussion in 'Support' started by Hinnie8, Sep 29, 2015.

tinnitus forum
    1. Hinnie8

      Hinnie8 Member

      Perth, Australia
      Tinnitus Since:
      Cause of Tinnitus:
      Ear Infection
      I’ve had tinnitus for about 10 months now and have been feeling really depressed because of it. I’ve been seeing a psychologist and she’s given me some tools to help manage the depression and get my life back on track because I’d really dropped out of life, stopped seeing friends, lost motivation to study, to go to work… to leave bed in the morning.

      I was doing really well for about a month or two and I think I habituated (the tinnitus stopped bothering me so much) but for some reason I’ve unhabituated again! I don’t know if the tinnitus has actually gotten louder but I feel like it has, and it’s consumed every part of my life. Anyway it’s made me feel super depressed again, I’m going to see my psychologist in 2 weeks although I’m sceptical about what she can do to help anymore unless she has some miracle cure for tinnitus.

      Anyway, my question is for any of you who went on antidepressants due to tinnitus, how has it impacted you? Does it make you notice your tinnitus less? Has it made it easier to carry on with your life despite the tinnitus?

      I will see what my psychologist says next time I see her. I only want to take medication as a last resort… but I think I could be at that stage. Any information I can get on this topic would help a great deal.
    2. suera

      suera Member

      Tinnitus Since:
      Do they make me notice tinnitus less, no. Do they make me able to get out of bed and have some semblence of a life, yes.
    3. glynis-harbron

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      England, Stoke-on-Trent
      Tinnitus Since:
      Cause of Tinnitus:
      Meniere's Disease
      Hi Hinnie8,
      Don't be worried if need antidepressants as they can help you.
      You can ask for a slow release one so you wont notice any side effects and great your having talking therapy as that's a great support too.
      Keep us posted how you get on....lots of love glynis
    4. Dave AUS

      Dave AUS Member Benefactor

      Adelaide, Australia
      Tinnitus Since:
      Cause of Tinnitus:
      Too Loud Indoor Rock Concert
      Hi @Hinnie8 I was at the 4 month stage when i started taking mirtizapine. I really held off for 4 weeks after being prescribed it. I too had given up the things i used to do. I enjoyed zero about life and was all consumed by T. The anti depressant has let me sleep again and not feel so anxious and edgy. I lost my casual job before going on the anti depressant so I can not comment there. I do feel slower. T is the same loudness but weirdly I am definitely tolerating it more. Can even go to sleep without the masking sounds.

      Without T though I'd have no need for an anti depressant or a mental health plan or psychologists or ENT visits or MRI scans or herb suppliments.......

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.